MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SYRINGE 30ML LS S/C 56; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SYRINGE 30ML LS S/C 56; PISTON SYRINGE
Catalog Number 302833
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone #: unknown.Investigation summary: one (1) photo was provided by the customer for investigation.The photo shows a syringe which has a stopper that appears to be ¿rolled¿ and not inserted properly.Rolled stoppers can occur intermittently during assembly of the syringe when the plunger rod and stopper subassembly are pressed into the syringe barrel.A misalignment between the barrel and subassembly can cause the rolled stopper.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: a complaint history check was performed and this is the 1st related complaint reported with the defect/condition of stopper defective / damaged for lot #8107603, item #302833.Root cause description: rolled stoppers can occur intermittently during assembly of the syringe when the plunger rod and stopper subassembly are pressed into the syringe barrel.A misalignment between the barrel and subassembly can cause the rolled stopper.Rationale: bd acknowledges that the photo provided by the customer appears to show a syringe which has a rolled stopper; however, as the two (2) occurrences reported by the customer would not exceed the acceptable quality limit (aql) of ¿rolled stoppers = 0.10% aql¿ for the batch no corrective or preventative actions are proposed in the scope of this complaint.
 
Event or Problem Description
It was reported that there were 2 occurrences where the stopper was deformed with a bd syringe 30ml ls s/c 56.The following information was provided by the initial reporter, translated from (b)(6) to english: after opening the unit package, it was found that stopper was out of shape.

Brand Name
BD SYRINGE 30ML LS S/C 56
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8629537
Report Number1911916-2019-00507
Device Sequence Number1748414
Product Code FMF
UDI-Device Identifier30382903028338
UDI-Public30382903028338
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Catalogue Number302833
Device Lot Number8107603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2019
Initial Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;